MAUDE Adverse Event Report: VYAIRE MEDICAL VITAL SIGNS FIBER OPTIC LARYNGOSCOPE HANDLE; LARYNGOSCOPE, RIGID

VYAIRE MEDICAL VITAL SIGNS FIBER OPTIC LARYNGOSCOPE HANDLE; LARYNGOSCOPE, RIGID
Model Number VITAL SIGNS® FIBER OPTIC LARYNGOSCOPE HANDLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time, the suspect device has not been returned for evaluation.Therefore, no root cause could be determined yet.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56.If additional information becomes available.
 
Event or Problem Description
The customer reported that the golden part of vital signs® fiber optic laryngoscope handle broke off and fell with the blade on the patient.The customer confirmed that there was no patient harm associated with the reported event.
 
Additional Manufacturer Narrative
Result of investigation: picture and physical sample reveal that the thread of the handle is broken, confirming the reported failure.Material could be related since this part of the laryngoscope is supplied (manufactured at a different location).It is observed that the thread of the handle is thin, such that during use, it broke easily.(b)(4) was initiated to obtain a further investigation by our supplier.Also incoming inspection personnel and assembly personnel were notified about the complaint.

Brand Name
VITAL SIGNS FIBER OPTIC LARYNGOSCOPE HANDLE
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
VYAIRE MEDICAL
26125 n. riverwoods blvd.
mettawa IL 60045
MDR Report Key10960499
Report Number8030673-2020-00132
Device Sequence Number10922962
Product Code CCW
UDI-Device Identifier10190752148055
UDI-Public(01)10190752148055
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVITAL SIGNS® FIBER OPTIC LARYNGOSCOPE HANDLE
Device Catalogue Number4556EU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Initial Date Received by Manufacturer 11/12/2020
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1